Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 32, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Dec 25, 2015, 3:21 AM MST. It took effect at Dec 25, 2015, 9:00 AM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 25, 2015, 3:21 AM MST (10:21 UTC)
- In effect from
- Dec 25, 2015, 9:00 AM MST
- Expired
- Dec 25, 2015, 6:00 PM MST
- In force
- 9 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
516 WWUS75 KABQ 251021 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 321 AM MST FRI DEC 25 2015 ...A WINDY CHRISTMAS DAY IN STORE... .STRONG WINDS WILL RETURN TODAY ACROSS THE CENTRAL MOUNTAIN CHAIN AND THEIR ADJACENT EASTERN HIGHLANDS AS WELL AS ACROSS THE SOUTHWEST MOUNTAINS. THE COMBINATION OF A STRONG MID LEVEL JET AND SURFACE LOW OVER SOUTHEAST COLORADO WILL ALLOW FOR WINDS TO INCREASE TODAY. ADDITIONALLY...A SURFACE COLD FRONT WILL HELP INCREASE WINDS ACROSS THE SOUTHWEST MOUNTAINS. WINDS SHOULD DECREASE THIS EVENING. NMZ508-512>515-521-523-524-526>529-539-540-251900- /O.NEW.KABQ.WI.Y.0032.151225T1600Z-151226T0100Z/ SOUTHWEST MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 321 AM MST FRI DEC 25 2015 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MST THIS EVENING. * LOCATION...THIS INCLUDES THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS TO THE EAST AS WELL AS THE SOUTHWEST MOUNTAINS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. HIGHER GUSTS POSSIBLE OVER MOUNTAIN PEAKS. * TIMING...WINDS WILL INCREASE LATE THIS MORNING...PEAK BY MID AFTERNOON...AND DECREASE EARLY THIS EVENING. * VISIBILITY...NO WIDESPREAD VISIBILITY RESTRICTIONS ARE EXPECTED...HOWEVER...AREAS OF BLOWING SNOW ARE POSSIBLE ACROSS THE SANGRE DE CRISTO MOUNTAINS. * LOCAL IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY IN STRONG CROSS WINDS...INCLUDING ALONG INTERSTATE 25 AND INTERSTATE 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ 34
2 follow-up statements
409 WWUS75 KABQ 251609 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 909 AM MST FRI DEC 25 2015 ...A WINDY CHRISTMAS DAY IN STORE... .STRONG WINDS WILL RETURN TODAY ACROSS THE CENTRAL MOUNTAIN CHAIN AND THEIR ADJACENT EASTERN HIGHLANDS AS WELL AS ACROSS THE WEST CENTRAL AND SOUTHWEST MOUNTAINS...INCLUDING ADJACENT WESTERN HIGHLANDS. THE COMBINATION OF A STRONG JET STREAM OVER THE REGION AND DEEPENING SURFACE LOW PRESSURE OVER SOUTHEAST COLORADO WILL ALLOW FOR WINDS TO INCREASE TODAY. ADDITIONALLY...A SURFACE COLD FRONT WILL HELP INCREASE WINDS ACROSS WESTERN PORTIONS OF THE AREA. WINDS WILL DECREASE THIS EVENING. NMZ502-505>507-260100- /O.EXA.KABQ.WI.Y.0032.000000T0000Z-151226T0100Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS- 909 AM MST FRI DEC 25 2015 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MST THIS EVENING. * LOCATION...WEST CENTRAL MOUNTAINS...CHUSKA MOUNTAINS AND SURROUNDING HIGHLANDS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 55 MPH. HIGHER GUSTS POSSIBLE OVER MOUNTAIN PEAKS. * TIMING...WINDS WILL CONTINUE TO INCREASE INTO LATE MORNING... THEN PEAK BY MID AFTERNOON...AND DECREASE EARLY THIS EVENING. * VISIBILITY...NO WIDESPREAD VISIBILITY RESTRICTIONS ARE EXPECTED...HOWEVER...AREAS OF BLOWING SNOW ARE POSSIBLE AND WILL OCCASIONALLY LIMIT VISIBILITIES DOWN TO BELOW ONE MILE. * LOCAL IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY IN STRONG CROSS WINDS...INCLUDING ALONG PORTIONS INTERSTATE 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$ NMZ508-512>515-521-523-524-526>529-539-540-260100- /O.CON.KABQ.WI.Y.0032.000000T0000Z-151226T0100Z/ SOUTHWEST MOUNTAINS-WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 909 AM MST FRI DEC 25 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... * LOCATION...THIS INCLUDES THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS TO THE EAST AS WELL AS THE SOUTHWEST MOUNTAINS. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. HIGHER GUSTS POSSIBLE OVER MOUNTAIN PEAKS. * TIMING...WINDS WILL INCREASE LATER THIS MORNING...PEAK BY MID AFTERNOON...AND DECREASE EARLY THIS EVENING. * VISIBILITY...NO WIDESPREAD VISIBILITY RESTRICTIONS ARE EXPECTED...HOWEVER...AREAS OF BLOWING SNOW ARE POSSIBLE ACROSS THE SANGRE DE CRISTO MOUNTAINS. * LOCAL IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY IN STRONG CROSS WINDS...INCLUDING ALONG INTERSTATE 25 AND INTERSTATE 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. && $$
876 WWUS75 KABQ 260032 NPWABQ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 532 PM MST FRI DEC 25 2015 NMZ502-505>508-512>515-521-523-524-526>529-539-540-260145- /O.EXP.KABQ.WI.Y.0032.000000T0000Z-151226T0100Z/ CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- NORTHEAST HIGHLANDS-EASTERN LINCOLN COUNTY- SOUTHWEST CHAVES COUNTY- 532 PM MST FRI DEC 25 2015 ...WIND ADVISORY WILL EXPIRE AT 6 PM MST THIS EVENING... SOUTHWEST WINDS ARE BECOMING NORTHWEST BEHIND A POWERFUL COLD FRONT MOVING THROUGH THE STATE. WINDS WILL FALL BELOW ADVISORY THRESHOLDS THROUGH THE EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Dec 24, 10:53 PM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Dec 24, 10:53 PM MST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1053 PM MST THU DEC 24 2015 .AVIATION... 06Z TAF CYCLE STRONG SW FLOW ALOFT INCREASING OVER NM TONIGHT AND FRIDAY WILL LEAD TO A MORE WIDESPREAD WINDY DAY THAN PREVIOUSLY ADVERTISED. SW WIND GUSTS WILL PEAK NEAR 35 KT BTWN 19Z AND 22Z THEN TURN WEST AND NW AS A POTENT COLD FRONT MOVES THRU THE STATE. KFMN AND KGUP WILL DEAL WITH A BRIEF BOUT OF SNOW FROM ABOUT 11Z TO 16Z AS THE COLD FRONT MOVES THRU. EXPECT LOW MVFR CONDITIONS AND PERHAPS SOME BRIEF IFR IN ANY HEAVIER ACTIVITY. WINDS ARE EXPECTED TO TAPER DURING THE EVENING WHILE BECOMING NORTHERLY MOST SITES. A WINTER STORM IS STILL ON TAP FOR LATER SATURDAY AND SUNDAY. GUYER && .PREV DISCUSSION...948 PM MST THU DEC 24 2015... .UPDATE... BASED ON THE RELATIVE PAUCITY OF RADAR INDICATED AND OBSERVED PRECIP...DECIDED TO TRIM BACK POPS...QPF AND SNOW AMTS FOR REST OF THE NIGHT. THE WINTER WX ADVISORIES WERE KEPT...BUT ARE DEFINITELY ON SHAKY GROUND...ESPEC AT LOWER ELEVATIONS AND SOUTHERN REACHES OF AFFECTED AREA. SOME LOW TEMPS WERE ALSO LOWERED BY ANYWHERE FROM 1 TO ABOUT 3 DEGREES ACROSS MAINLY NORTHERN SECTIONS. HAPPY HOLIDAYS TO ALL. 43 && .PREV DISCUSSION...357 PM MST THU DEC 24 2015... .SYNOPSIS... UNSETTLED WEATHER WITH POTENTIAL FOR ACCUMULATING SNOW WILL CONTINUE THROUGH CHRISTMAS DAY FOR NORTHWEST PORTIONS OF NEW MEXICO...WHILE UNSEASONABLY AND MOSTLY DRY CONDITIONS PREVAIL ACROSS EASTERN AND SOUTHERN PORTIONS OF THE AREA. A SIGNIFICANT CHANGE IS COMING OVER THE WEEKEND WHEN A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM WILL COMBINE WITH A STRONG COLD FRONT TO PRODUCE A MAJOR WINTER STORM ACROSS THE STATE. BLIZZARD CONDITIONS ARE FORECAST ACROSS EASTERN NEW MEXICO AND SIGNIFICANT SNOW ACCUMULATIONS ARE EXPECTED ACROSS MUCH OF THE STATE...ESPECIALLY IN THE MOUNTAINS WHERE SNOWFALL WILL BE MEASURED IN FEET. WELL BELOW NORMAL TEMPERATURES WILL PREVAIL BEHIND THE FRONT AND ARE HERE TO STAY THROUGH AT LEAST THE MIDDLE OF NEXT WEEK WITH ANOTHER SHOT AT SNOW EXPECTED ON TUESDAY. && .DISCUSSION... THE WINTER WEATHER ADVISORY IS STILL ON TRACK FOR PORTIONS OF THE NORTHWEST LATER TONIGHT THROUGH CHRISTMAS DAY. UNSEASONABLY WARM AND MOSTLY DRY CONDITIONS WILL PREVAIL ACROSS THE EASTERN PLAINS CHRISTMAS DAY...ESPECIALLY ACROSS THE SOUTHEAST...THANKS IN PART TO DOWNSLOPE SOUTHWEST WINDS. A SIGNIFICANT CHANGE IS COMING OVER THE CHRISTMAS WEEKEND AS A ANOMALOUSLY COLD UPPER LOW DEVELOPS AND COMBINES WITH A STRONG COLD FRONT TO BRING MAJOR TO EXTREME WINTER WEATHER IMPACTS TO MUCH OF THE STATE. A BLIZZARD WATCH HAS BEEN ISSUED FOR MUCH OF EASTERN NEW MEXICO FOR SATURDAY AFTERNOON INTO SUNDAY NIGHT...WITH A WINTER STORM WATCH FOR CENTRAL AND WESTERN PORTIONS OF THE AREA. OUR OFFICIAL SNOW AMOUNT FORECAST GOES THROUGH SUNDAY...WITH TOTALS BETWEEN TWO AND THREE FEET ACROSS SOME OF OUR CENTRAL AND SOUTHERN PEAKS...AND BETWEEN ONE AND TWO FEET ACROSS MUCH OF THE EAST CENTRAL HIGHLANDS/PLAINS AND SOUTHEAST PLAINS. ADDITIONAL SNOW IS EXPECTED SUNDAY NIGHT...MAINLY ACROSS THE EASTERN HALF. DRIFTS WILL BE IMPRESSIVE GIVEN OUR WIND FORECAST...WITH STRONG TO POTENTIALLY DAMAGING WINDS ANTICIPATED. BOTH THE 12Z NAM AND GFS ARE SHOWING BOUNDARY LAYER WINDS OF 50KTS ACROSS EASTERN AND SOUTH CENTRAL PORTIONS OF OUR AREA SATURDAY NIGHT. A BRIEF 6-12HR WINDOW FOR POTENTIALLY DAMAGING EAST WINDS LOOKS TO DEVELOP HERE IN THE ABQ METRO SATURDAY NIGHT...WHICH WILL MAKE ACCUMULATING SNOW HARD TO COME-BY. HOWEVER...ONCE THE EAST WINDS CALM DOWN EARLY SUNDAY SNOW WILL BEGIN TO RACK-UP FROM SANTA FE SOUTH TO SOCORRO. OUR FORECAST IS FOR 5-8" IN THE RIO GRANDE VALLEY. A VERY COLD AIRMASS COMBINED WITH STRONG WINDS WILL BRING WIND CHILL VALUES DOWN TO BETWEEN -5 AND +5 ACROSS THE EASTERN PLAINS SATURDAY NIGHT INTO SUNDAY. THIS WILL BE A HIGH IMPACT EVENT THAT WILL MAKE TRAVEL IMPOSSIBLE ACROSS A GOOD CHUNK OF CENTRAL AND SOUTHERN NEW MEXICO LATE SATURDAY THROUGH SUNDAY...AND POSSIBLY INTO MONDAY. WELL BELOW NORMAL TEMPERATURES WILL PERSIST THROUGH THE MIDDLE OF NEXT WEEK THANKS TO A SECOND SYSTEM THAT WILL LIKELY BRING ANOTHER ROUND OF SNOW TUESDAY INTO EARLY WEDNESDAY MORNING. 11 && .FIRE WEATHER... MODELS REMAIN ON TRACK FOR A MAJOR WINTER STORM OVER THE HOLIDAY WEEKEND. BROAD AND COLD UPPER LEVEL TROUGH TAKING SHAPE ACROSS THE INLAND NW AND GREAT BASIN THIS AFTERNOON. THIS TROUGH WILL SAG SOUTH AND DEEPEN INTO A VIGOROUS CLOSED UPPER LOW CHRISTMAS NIGHT. MOIST SOUTHWEST FLOW AHEAD OF THE STRENGTHENING TROUGH/LOW WILL RESULT IN A BAND OF SNOW ACROSS NW NEW MEXICO CHRISTMAS DAY. AS THE ABOVE MENTIONED LOW DROPS SOUTH INTO SOUTHERN ARIZONA SATURDAY...A COLD FRONT WILL PUSH FROM NW TO SE ACROSS THE NW TWO THIRDS OF THE STATE FRIDAY NIGHT. MEANWHILE...A SECOND COLD FRONT WILL PLOW SOUTH AND SW THROUGH THE EASTERN PLAINS SATURDAY MORNING. SNOW WILL DEVELOP RAPIDLY ACROSS MUCH OF STATE AROUND MIDDAY SATURDAY AND CONTINUE HEAVY AT TIMES SATURDAY NIGHT THROUGH SUNDAY. SNOW WILL CONTINUE ACROSS THE ERN PLAINS THROUGH SUNDAY NIGHT. VERY STRONG NORTH TO NORTHEAST WINDS WILL CREATE WIDESPREAD BLOWING AND DRIFTING SNOW ACROSS THE EASTERN PLAINS SATURDAY AFTERNOON THROUGH SUNDAY NIGHT A BLIZZARD WATCH HAS BEEN ISSUED FOR MUCH OF EASTERN NEW MEXICO SATURDAY AFTERNOON THROUGH SUNDAY NIGHT. VERY STRONG EAST WINDS WILL DEVELOP THROUGH THE CANYONS OF THE CENTRAL MOUNTAIN CHAIN AND POINTS WEST SATURDAY AFTERNOON...PEAKING SATURDAY NIGHT. FAR NW NEW MEXICO WILL LIKELY MISS OUT ON THIS HIGHLY IMPACTFUL STORM. A TRAILING UPPER LOW WILL BRING ANOTHER ROUND OF SNOW TO THE FORECAST AREA TUESDAY. GFS AND ECMWF AGREE THAT A BACKDOOR COLD FRONT WILL DROP INTO EASTERN NEW MEXICO DURING THE LATTER HALF OF NEXT WEEK...KEEPING TEMPERATURES WELL BELOW SEASONAL AVERAGES. MAINLY GOOD TO EXCELLENT VENT RATES CHRISTMAS DAY AND SATURDAY WILL DIMINISH TO POOR ACROSS NWRN NM SUNDAY AND AREAWIDE MONDAY THROUGH WEDNESDAY. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES... NMZ506>508-512>515-518>521-525-526. BLIZZARD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES... NMZ522>524-527>540. WINTER WEATHER ADVISORY UNTIL 6 PM MST FRIDAY FOR THE FOLLOWING ZONES... NMZ503-504-510-511. &&
Hazardous weather outlook, Dec 24, 5:58 AM MST, 21 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 AM MST THU DEC 24 2015 NMZ501>540-251300- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 558 AM MST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT OCCASIONAL SNOW AND LOWER ELEVATION RAIN TODAY AND TONIGHT WILL RESULT IN LIGHT TO MODERATE SNOW ACCUMULATIONS OVER THE WEST AND CENTRAL AREAS. MOST IMPACTED WILL BE THE WESTERN AND NORTHERN MOUNTAINS WHERE A FEW INCHES OF SNOW CAN ACCUMULATE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY CONFIDENCE CONTINUES TO INCREASE ON A MAJOR WINTER STORM THIS COMING HOLIDAY WEEKEND. DETAILS WILL STILL NEED TO BE IRONED OUT...BUT THE MOST IMPACTED AREAS APPEAR TO BE FROM THE SOUTH CENTRAL MOUNTAINS NORTHEAST TO THE EAST CENTRAL PLAINS. THESE AREAS COULD EASILY RECEIVE A FOOT OR MORE OF SNOW FROM SATURDAY THROUGH SUNDAY NIGHT. LESSER...BUT STILL SIGNIFICANT...SNOWFALL WILL EXIST NORTH AND WEST OF THE HEAVIEST SNOW AREA...NOT ONLY WILL THERE BE HEAVY SNOW...BUT STRONG TO HIGH WINDS ACROSS THE EASTERN PLAINS SATURDAY INTO SUNDAY...ALONG WITH MUCH COLDER TEMPERATURES. WIND CHILLS DURING THIS TIME WILL BE NEAR OR BELOW ZERO ACROSS MUCH OF THE EAST. STRONG EAST CANYON WINDS ARE ALSO LIKELY LATER SATURDAY INTO SATURDAY NIGHT...IMPACTING THE ALBUQUERQUE METRO AREA. DRIVING CONDITIONS WILL BECOME TERRIBLE IF NOT IMPOSSIBLE...INCLUDING MUCH OF INTERSTATE 40 AND 25. BLIZZARD CONDITIONS WILL LIKELY OCCUR FOR SEVERAL HOURS ACROSS THE EASTERN PLAINS. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND WIND REPORTS THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 2:42 PM MST | Blizzard Warning | ABQ | 55 hr | |
| Dec 25, 2:42 PM MST | Winter Storm Warning | ABQ | 55 hr |
Nearby
Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.